Alert archive / Missouri / Flash Flood Warnings in 2003
Flash Flood Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 12, 2003, 7:11 PM CDT for Webster County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 12, 2003, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Webster County, MO
The radar
The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 130014 FFWSGF MOC225-130300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 711 PM CDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... WEBSTER COUNTY IN MISSOURI * UNTIL 1000 PM CDT. * AT 705 PM CDT...EXCESSIVE RAINFALL WAS CAUSING FLASH FLOODING IN WEST CENTRAL WEBSTER COUNTY. TRAINED WEATHER SPOTTERS REPORTED SEVERAL COUNTY ROADS WITHIN THE WARNED AREA FLOODED OVER. RAIN WILL CONTINUE THROUGH THE NEXT HOUR...WITH AN ADDITIONAL INCH POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3720 9306 3717 9280 3740 9281 3738 9307 $$ CRAMER
2 follow-up statements
000 WGUS73 KSGF 130040 FFSSGF MOC225-130300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 736 PM CDT THU JUN 12 2003 ...FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM CDT FOR WEBSTER COUNTY... AT 733 PM CDT...TRAINED WEATHER SPOTTERS REPORTED HIGHWAY B IN WESTERN WEBSTER COUNTY WAS IN IMMINENT DANGER OF BECOMING INUNDATED BY PANTHER CREEK. PERSONS SHOULD REFRAIN FROM DRIVING ALONG HIGHWAY B IN WESTERN WEBSTER COUNTY WITHIN THE NEXT FEW HOURS DUE TO FLASH FLOOD POTENTIAL. SHOWERS WILL CONTINUE TO DISSIPATE WITHIN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3742 9292 3716 9293 3717 9306 3739 9306 $$ CRAMER
000 WGUS73 KSGF 130255 FFSSGF MOC225-130300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 953 PM CDT THU JUN 12 2003 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEBSTER COUNTY WILL BE ALLOWED TO EXPIRE AT 1000 PM... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3741 9281 3721 9280 3720 9301 3739 9304 $$ CRAMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:25 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 12, 2:25 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CDT THU JUN 12 2003 FORECAST CHALLENGE CONTINUES TO BE WHEN AND WHERE CONVECTION WILL OCCUR OVER THE NEXT SEVERAL DAYS. CONSIDERABLE CLOUDINESS AND NUMEROUS MESOSCALE BOUNDARIES ARE LEFT OVER FROM LAST NIGHTS CONVECTION OVER THE FORECAST AREA...BUT ENOUGH BREAKS IN THE CLOUDS HAVE ALLOWED TEMPERATURES TO RISE IN THE MID AND UPPER 70S. UPPER 70S SHOULD BE ENOUGH TO BREAK ANY CAP IN PLACE...AND INDEED SOME DEVELOPMENT IS OCCURRING WHERE SIGNIFICANT BREAKS IN THE CLOUDS ARE PRESENT. ORGANIZED CONVECTIVE CHANCES WILL LIKELY REVOLVE AROUND UPPER VORT CENTERS WHICH SHOW UP PROMINENTLY IN BOTH VISIBLE AND WATER VAPOR METSAT IMAGERY. THE FIRST IS IN NORTHEAST NEAR MANHATTAN (KMHK)...THE SECOND IN IN NE OK NEAR BARTLESVILLE (KBVO)...AND ANOTHER WEAKER DISTURBANCE ALONG THE KS/AR BORDER SW OF WEST PLAINS (KUNO). SHORT TERM MODELS SHOW VORTS 1 AND 2 MOVING THROUGH THE FORECAST AREA TONIGHT...BUT INITIAL MODEL QPF FIELDS HAVE BEEN AWFUL. BELIEVE WE WILL SEE SCATTERED CONVECTION CONTINUE TO DEVELOP OVER THE AREA WITH PEAK DIURNAL HEAT CYCLE...BUT CONVECTION THAT WILL MAINTAIN ITSELF WELL INTO THE EVENING WILL LIKELY BE ASSOCIATED WITH UPPER FEATURES. WILL GO WITH LIKELY RAIN CHANCES (60-70 POP) WITH OVERALL BEST CHANCES IN THE WEST. 18Z SOUNDING HAS PRECIPITABLE WATER VALUE OF ABOUT 1.4 INCHES IN WEAKLY SHEARED ENVIRONMENT...SO PULSE STORMS THE MAIN THREAT ALONG WITH HEAVY RAINFALL. BROKEN RECORD WILL CONTINUE FRIDAY. MAIN 500MB WESTERLIES REMAIN WELL NORTH OF THE AREA OVER THE NEXT FEW DAYS. BOTH THE GFS AND ECMWF DEVELOP A CUTOFF 500MB LOW NEAR THE ARKLATEX REGION SAT/SUN WITH AN UPPER RIDGE BUILDING INTO THE CENTRAL AND NORTHERN PLAINS. SFC FRONT WILL DRIFT THROUGH THE AREA FRI AND THEN INTO THE ARKLATEX AND LOWER MS VLY OVER THE UPCOMING WEEKEND. WILL MAINTAIN LOW POPS IN THE EXTENDED PORTION OF THE FORECAST...BUT MAY NOT BE QUITE AS BULLISH CONCERNING THE PRECIPITATION AS PREVIOUS FORECASTS. CONSIDERABLE DIFFERENCES EXIST BY MIDWEEK CONCERNING THE FATE OF THE CUTOFF LOW SOUTH OF THE AREA...WITH THE ECMWF LIFTING IT BACK TO THE NORTH INTO THE FORECAST AREA WED. STILL WORKING ON GRIDDED DATA IN THE SHORT TERM...AND MAY HAVE TO CONSIDER A FLOOD WATCH FOR TONIGHT...BUT THAT WILL REQUIRE FURTHER COORDINATION. .SGF... .MO...NONE. .KS...NONE. DSA
Hazardous weather outlook, Jun 12, 1:05 PM CDT, 6 hours 6 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 PM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED SEVERE STORMS WITH DAMAGING WIND AND ONE INCH HAIL POSSIBLE. LOCALLY HEAVY RAIN WITH ISOLATED FLOODING POSSIBLE. AREAS AFFECTED AND TIMING: COUNTIES ALONG AND WEST OF A LINE FROM ELDON TO SPRINGFIELD TO BRANSON. DISCUSSION: A WEAK STATIONARY FRONT WILL REMAIN IN PLACE FROM CENTRAL KANSAS TO EXTREME NORTHERN MISSOURI. UNSTABLE AIR SOUTH OF THIS BOUNDARY COUPLED WITH UPPER AIR DISTURBANCES OVER EASTERN KANSAS AND NORTHEAST OKLAHOMA WILL INTERACT WITH THIS MOIST AND UNSTABLE AIR MASS TO PRODUCE THUNDERSTORMS. THIS ACTIVITY WILL DEVELOP OR MOVE EASTWARD INTO EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI BY MID AFTERNOON AND EARLY THIS EVENING...AND INTO THE REST OF THE MISSOURI OZARKS TONIGHT. INSTABILITY HAS BEEN LIMITED BY EXTENSIVE CLOUD COVER SO FAR TODAY...SO WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED STORMS MAY PRODUCE MARGINALLY SEVERE WINDS AND HAIL. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL DUE TO THE VERY MOIST ATMOSPHERE. THIS WILL LEAD TO POSSIBLE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. UPPER AIR DISTURBANCES COUPLED WITH A FRONT SLOWLY DROPPING THROUGH THE REGION WILL LEAD TO ADDTIONAL SCATTERED THUNDERSTORMS DEVELOPMENT EACH DAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SEVERE STORM PROBABILITY AND AREAL COVERAGE IS EXPECTED TO BE LOW...EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR LOCAL CONDITIONS AND STAY UP TO DATE WITH THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:49 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 56 min |
Nearby
Flash Flood Warnings in Missouri, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.